MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Conjunctivitis (1784); Vitreous Floaters (1866); Itching Sensation (1943); Uveitis (2122); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227); Confusion/ Disorientation (2553); Eye Infections (4466); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following a cataract extraction with intraocular lens (iol) implant procedure, the patient experienced episodes of retinal uveitis with a grey cloud going back and forth in both eyes.The patient also has sensitivity to fluorescent lights.The lenses have completely disrupted patient life.The patient did not drive at night, and reading was difficult.Additional information was received stating shortly after implants, vision was distorted with huge gray floaters in both eyes, pink conjunctiva, watery, itchy, difficulty focusing.The corticosteroid eye drops started with improvement, then symptoms worsened, and included halos around lights.The grey haze continued and the yttrium aluminum garnet (yag) laser performed with little improvement.The cholinergic agonist eye medication was used for 5 weeks without improvement.Over several months, patients have had little relief and also had eye infections, scleritis of right eye.The lacrimal plugs placed on eyes were tearing.The patient saw retinal specialist, no infectious process, but large amounts of debris in vitreous and was diagnosed with uveitis.The patient had a 2nd ophthalmology opinion (cataract dr.) advised since yag laser done, would be difficult to exchange lenses.The patient developed issues with fluorescent lights-eyes tear, feel swollen, feeling of disorientation due to vision.The retinal specialist said this was due to lenses.The patient ends up wearing sunglasses in the grocery store, gym, etc.The patient remains on corticosteroids eye drops for the right eye.There are two medical device reports associated with this patient.This report is for right eye.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.There has been no other complaint reported in the lot number.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15454633
Report Number1119421-2022-02006
Device Sequence Number6842057
Product Code MFK
UDI-Device Identifier00380652415002
UDI-Public00380652415002
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/27/2025
Device Model NumberTFNT00
Device Catalogue NumberTFNT00U205
Device Lot Number15073043
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2022
Initial Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age67
Patient SexUnknown